Advertisement

Can Diovan cause a rash?

A very small percent of patients reported rash as a side effect of Diovan, less than 1%.  It is possible that the Diovan is causing the rash for you, and one way to be sure would be to discontinue the medication.  This should only be done if you speak with your doctor first and he/she approves.
In studies of Diovan (valsartan) before it was marketed, some people developed rashes. However, it wasn't clear whether the rashes were caused by Diovan or if they occurred for other reasons. Rashes were uncommon, occurring in less than 1 percent of people who took Diovan.

If you experience a mild rash with no other symptoms when taking Diovan, call your doctor. If you experience an itchy hive-like rash -- especially if it is accompanied with other symptoms, such as trouble breathing or swallowing, or swelling of your face, mouth, tongue, lips and hands -- you might be having an allergic reaction to Diovan. Call your doctor or 911 immediately.

Continue Learning about Antihypertensive

What should I know about aliskiren before taking it?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are breastfeeding, do not use aliskiren. It is not known if this drug can be passed into brea...
More Answers
What should I know before taking angiotensin receptor blockers?
Donna Hill Howes, RNDonna Hill Howes, RN
ARBs are not recommended for people with normal blood pressure and kidney function measures. An ARB...
More Answers
What is aliskiren?
Donna Hill Howes, RNDonna Hill Howes, RN
Aliskiren (Tekturna) acts on a kidney enzyme (renin) to reduce angiotensin and aldosterone. These ar...
More Answers
How are calcium channel blocker used to treat coronary artery disease?
Donna Hill Howes, RNDonna Hill Howes, RN
Calcium channel blockers reduce the constriction of arteries and increase blood flow to the heart mu...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.